MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

AMO MANUFACTURING USA, LLC WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number NGP680301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as the system is not an implantable device.Section d6b: if explanted, give date: not applicable, as the system is not an implantable device.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Citation: scott, r.A., holtmeyer, c.J., parker, t.M., scott, w.J., & olson, r.J.(2025).Comparison of venturi and peristaltic based phacoemulsification efficiency in routine femtosecond laser cataract surgery.Canadian journal of ophthalmology, 60(2), 85¿90.Https://doi.Org/10.1016/j.Jcjo.2024.07.012.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A single center, nonrandomized clinical study was done to compare the efficiency of venturi and peristaltic pump phacoemulsification systems in patients undergoing routine laser cataract surgery.A total of 995 eyes underwent routine laser cataract surgery (lcs) (521 eyes underwent lcs with venturi-based vacuum and 474 eyes underwent lcs with peristaltic vacuum).Each surgery was treated with a catalys laser system (johnson & johnson vision) (device in scope) and a whitestar signature pro phacoemulsification system (johnson & johnson vision).During the procedure, the lens was split into two hemispheres by ¿endolenticular viscodissection¿ (wjs) using healon (johnson & johnson) on a 30-gauge cannula or by a quick-chop technique along the central laser segmentation line.In the venturi group, intraoperative complications reported include posterior capsule break without vitreous loss (n=1 eye) and anterior capsule tear (n=2 eyes) while in the peristaltic group, intraoperative complications reported include posterior capsule break without vitreous loss (n=1 eye) and anterior capsule tear (n=1 eye).There were no clear distinction on which events were attributed to which device.There are no indications in the article of any interventions provided.Note: this is report 2 of 3.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22470452
Report Number3012236936-2025-000188
Device Sequence Number7986248
Product Code HQC
UDI-Device Identifier05050474596146
UDI-Public(01)05050474596146
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K151636
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP680301
Device Catalogue NumberNGP680301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown